The nurse who is providing care for the patient should prioritize which of the

The nurse who is providing care for the patient

This preview shows page 2 - 4 out of 11 pages.

The nurse who is providing care for the patient should prioritize which of the following diagnostic results during his course of treatment? Response Feedback : Amphotericin B is associated with numerous adverse effects that influence a variety of body systems. Paramount among these, however, is the drug's potential for nephrotoxicity and electrolyte disturbances. Erythropoiesis and coagulation may also be affected, but these adverse effects are normally less profound. Changes in C-reactive protein levels are not associated with the use of amphotericin B. Question 6 1 out of 1 points Which of the following would a nurse assess for in a patient who is taking polymyxin B systemically? Response Feedback : The nurse would observe for the signs and symptoms of nephrotoxicity and hepatotoxicity. This drug is rarely administered systemically but has a potential for causing these serious adverse effects. Peripheral neuropathy, hyperkalemia, hyponatremia, endocarditis, and hypertension are not associated with the ingestion of polymyxin B. Question 7 1 out of 1 points A patient is receiving cefazolin in combination with anticoagulants. To minimize the adverse effects during therapy, the nurse will Response Feedback : The nurse should monitor for bleeding gums when the drug is administered in combination with anticoagulants, because patients who receive oral anticoagulants may experience increased bleeding. Administering the medication with small amounts of food and fluids should help minimize adverse effects of GI distress that occur under normal circumstances.
Image of page 2
Monitoring the site of injection and continuing therapy until 2 days after the symptoms have resolved would represent good general nursing practice. Question 8 1 out of 1 points An immunocompromised cancer patient has developed cryptococcal meningitis and been admitted to the intensive care unit for treatment with amphotericin B. How should the nurse most safely administer this drug? Response Feedback : Amphotericin B should be administered in a central line, if possible, using an in-line filter. The solution should be placed on an infusion pump and delivered over 2 to 4 hours. Amphotericin B is not hung with lactated Ringer's, given by IV direct (IV push) or provided as a constant infusion. Question 9 1 out of 1 points A 30-year-old African-American woman tested positive for TB and is prescribed isoniazid. The nurse will plan the patient's care to include close monitoring of the drug therapy because Response Feedback : Isoniazid is metabolized in the body through a process called acetylation, which is faster in Eskimos, Asians, and approximately 50% of African Americans or European Americans from North America than in Scandinavians and people of Arab or Jewish heritage. Because the patient is an African American, she may exhibit slow acetylation for the drug, and as a result she may be at greater risk for serum levels and adverse effects. For this reason, the nurse would need to closely monitor this particular patient. Patients of African-American descent do not
Image of page 3
Image of page 4

You've reached the end of your free preview.

Want to read all 11 pages?

  • Fall '13
  • Pharmacology, adverse effects, Therapeutic effect, Adverse Effect, ciprofloxacin

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

Stuck? We have tutors online 24/7 who can help you get unstuck.
A+ icon
Ask Expert Tutors You can ask You can ask You can ask (will expire )
Answers in as fast as 15 minutes